Sunday, January 18, 2015

Day +5 Ch-Check It Out

So I am officially neutropenic, which made me feel all sorts of proud until I realized that just means my neutrophils are so low that I don't have an immune system. If you have no clue what that sentence means, neither do I. I only know that it will probably go even lower than that, a.k.a. "the drop," or the nadir, which means the lowest point, and yes, everyone makes jokes about how the doctor's name is actually Nadir. It's kinda' like a Dickens novel, how characters' names are indicative of their lot in life.* For the record, my name in Hebrew means lily. And for some reason Nadir in Hebrew means rare, i.e. this lily is about to hit the rare, lowest point. 

All this hullabaloo about meaning because I really don't want to talk about The Rash. Or maybe all caps. Because you wouldn't believe THE RASH on my torso, a nasty, red horrible looking thing that actually says in its tiny crusty voice, don't look at me! The nurses here say it's just one of the side effects of chemo, and that I seem to be one of the rare (Nadir!) ones who gets all of the side effects. Gold star for me, extra credit, smiley face. They also said that they "think" that if someone gets more side effects from chemo that means the chemo will be more effective as it shows your body doesn't have any natural immunity to the drugs, but they might have just said that to make me feel better. (It did.) And because they didn't want to look at THE RASH anymore. (They didn't.)

Obviously this will be a post sans pics because jesusmaryandjoseph you would never be able to un-see it if you saw it, so in lieu of THE RASH I present to you this amazing video of Buddhist monks break dancing to The Beastie Boys.



Let's turn this motherfucking party out,
S

*I know there is a word for this--when a character's name indicates his lot in life, but I can't remember what it is. Help. Anyone?

8 comments:

Anonymous said...

moniker....

Petunia Face said...

It's actually aptronym. Someone emailed it to me:)

Anonymous said...

A dear friend, who battled breast cancer for a year, had every known side effect to her chemo - ICU every time for at least 10 days after treatment. Her doctor told her the same thing - the worse the symptoms the better the efficacy. We also wondered whether he'd said that to make her feel better but she's two years cancer free this week.
Hang in there crusty xx

Sohail Ahmed said...
This comment has been removed by a blog administrator.
kirsten said...

That video is the bomb! Made my night. May your nadir be swiftly zenithified, and soon.

Anonymous said...
This comment has been removed by a blog administrator.
Sandesh Chauhan said...
This comment has been removed by a blog administrator.
Sandesh Chauhan said...
This comment has been removed by a blog administrator.